MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DS; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DS; CATHETER, PERCUTANEOUS
Model Number ASDS-14F-075
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Bradycardia (1751); Non specific EKG/ECG Changes (1817); High Blood Pressure/ Hypertension (1908); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095)
Date of Event 11/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 14f amplatzer steerable delivery sheath was selected for procedure to implant a 16 amplatzer amulet left atrial appendage occluder.It was noted that there was a tombstone like change on the intra-operative electrocardiogram due to st elevation, but no myocardial infarction was reported.All the sequences of events for the procedure had been performed according the the instructions for use.Patient was hemodynamically stable up until the st elevation noted.It was also noted that the patient's blood pressure became unstable.The patient's blood pressure dropped to 59/29, resulting in bradycardia.The patient was administered epinephrine to mitigate their low blood pressure.A echocardiogram was performed and discovered air in the patient's left atrium and left ventricle.Only aspiration done was while evacuating air out of the left atrium and left ventricle.The air was evacuated from the patient using a 50cc syringe connected to the back of a 110cm pigtail to under fluoroscopic and transesophageal echocardiogram guidance.It was noted after removal of the air from the patient that the patient's heart rate increased, but left ventricular function decreased.The patient was then administered dopamine due to becoming hypertensive (blood pressure = 204/103).The patients left ventricle did not recover to normal function.Arterial line access was initiated.A continuous flush of saline through the flushing port maintained throughout the procedure.Contrast had been injected through the manifold which was connected to the luer, attached to the device system.After administering dopamine the patient's blood pressure dropped to 97/51, in which case the patient was administered levophed and their blood pressure stabilized to 140/80.The patient was admitted to the intensive care unit for monitoring of their condition.The procedure was delayed due to the admiration of medication, arterial line obtained, and evacuation of air from the left atrium and left ventricle.On 24 november 2022, the patient was stable and discharged without further complications.There was no visible leak found on the delivery system.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the patient had been placed under general anesthesia for procedure.The syringe was attached to the hemostasis valve when aspirating/evacuating the air embolus.There was a total of 2 separate saline drips one going through the side port, and one through the manifold of the three way stop cock.The patient had been administered heparin and the patient's activated clotting time levels were around 250 seconds.The bypass valve remained closed throughout the procedure.The trans-septal puncture had been performed non-abbott needle and placed a non-abbott 8.5f catheter into the left atrium under transesophageal echocardiographic and fluoroscopic guidance.
 
Additional Manufacturer Narrative
An event of st elevation, low blood pressure, air in patient's left atrium and left ventricle, hypertension was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, cause of reported event could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.H6 device code 1751 removed.

Brand Name
AMPLATZER STEERABLE DS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16010205
Report Number2135147-2022-02646
Device Sequence Number5620179
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public05415067036025
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberASDS-14F-075
Device Catalogue NumberASDS-14F-075
Device Lot Number8448121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexFemale